MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KSAW-6.0-18/38-55-RB-ANL1-HC
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
It was reported the device was used to treat a superficial femoral artery (sfa) by contralateral approach.Another manufacturer's wire guide "radifocus" was inserted into the puncture site.When the user attempted to advance the flexor ansel guiding sheath over the wire guide, the wire guide would not be inserted into the dilator tip.Therefore, the user changed the orientation of the flexor at 180 degrees and advanced it from the proximal end (hub side) over the wire guide.Then, the wire guide could pass through the entire length of the dilator, so the user changed the orientation of the flexor back again and advanced the dilator from the tip over the wire guide successfully.The procedure was completed with the flexor sheath.There have been no adverse effects to the patient reported.The physician reported that the dilator tip was checked carefully prior to use, but no issue was visually found.Also, no foreign matter exited from the dilator which could have blocked the inner lumen.Per further review, it was noted that the hydrophilic coating was scratch/ flaked.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6572776
Report Number1820334-2017-01186
Device Sequence Number628222
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)190113(10)6516753
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIFOCUS GUIDEWIRE